Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Bloated stomach, fibrosis. Drug-induced hepatitis?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 339 Questions
liver discomfort

I have abused percot for a year or so( with and with out acetanepfrine? )...but a few months ago switched to with out acet...i know i went over the 4000mg per day...maybe 6000 a day but not evryday maybe half of the month....anyway i took 15 or so of the 5mg/hcl and after a few days my stomach bloated up( felt like a football in there)...after a week i went to the ER...i didnt tell them about the abuse...all blood work and ultrasound came back normal....after another month or so i went to my gp and i told him about the abuse but past abuse not that i think it caused this(very stupid i know but i was ashamed) did more blood tests and everything came back ok, he also palpated my abdomen and said it felt i still have a little discomfort the size of a marble but nothing compared to before..he is running more blood tests(hep) and wants me to do some gallbladder test....i told him of my concern about fibrosis and he is running a anti smooth tissue blood test. what should i do? is this drug induced hepatitis? i know i have been very stupid but want to make things right for myself and my family
Posted Mon, 23 Apr 2012 in Liver and Gall Bladder
Answered by Dr. Poorna Chandra K.S 42 hours later

The symptom of abdominal bloating is suggestive of gastritis, ulcer or reflux than hepatitis.

1.     Excess acetaminophen can cause gastritis and may have caused the bloated sensation.
2.     It can also be secondary to the colonic dysmotility which can be a side effect of Oxycodone. Usually such people will have some constipation.
3.     Apart from these Gall bladder dysmotility can also cause some post prandial abdominal dyscomfort and is worth investigating if rest are normal

Liver injury (hepatitis) secondary to paracetamol is usually seen in people with pre-existing liver disease or in alcoholics. It is usually clinically apparent with jaundice and elevated liver enzymes.

Hope this answers your queries.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor